MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56231
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 10/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: catheterization lab manager this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving stent placement within the iliac artery, a flexor high-flex ansel guiding sheath separated upon removal of the device.Access was obtained in the femoral artery.Various stents, balloons, and wires were used during the procedure.The aorta and other vessels were reportedly very calcified, and resistance was encountered upon removal of the device.The sheath was not able to be retraced through the stents that had already been placed.Per the reporter, it is unknown if the sheath became stuck on the stents or within calcium.Four-to-six centimeters of the distal sheath separated and was successfully snared from the patient in one piece.The dilator was not in place during removal or at the time of separation; however, an unspecified amplatz wire guide was in the lumen of the device at the time of the event.The patient received one unit of blood for blood loss occurring from multiple sheath exchanges.The patient was discharged the following day.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during a procedure involving stent placement within the iliac artery, a flexor high-flex ansel guiding sheath separated upon removal of the device.Access was obtained in the femoral artery.Various stents, balloons, and wires were used during the procedure.The aorta and other vessels were reportedly very calcified, and resistance was encountered upon removal of the device.The sheath was not able to be retraced through the stents that had already been placed.Per the reporter, it is unknown if the sheath became stuck on the stents or within calcium.Four-to-six centimeters of the distal sheath separated and was successfully snared from the patient in one piece.The dilator was not in place during removal or at the time of separation; however, an unspecified amplatz wire guide was in the lumen of the device at the time of the event.The patient received one unit of blood for blood loss occurring from multiple sheath exchanges.The patient was discharged the following day.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.A photo of the device provided by the user shows the sheath separated toward the distal end with the coil fully exposed.The sheath was kinked and damaged near the separation.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which warn, ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal,¿ and, ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the ifu further instructs, "if resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ based on the available information, cook has concluded that the patient¿s calcified anatomy contributed to this incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12737535
Report Number1820334-2021-02429
Device Sequence Number4560024
Product Code DYB
UDI-Device Identifier00827002562318
UDI-Public(01)00827002562318(17)240830(10)14177633
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberG56231
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL0-HC
Device Lot Number14177633
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale